Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 11, 2019, 2:24 PM EDT for Pocahontas County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 11, 2019, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 154 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WGUS51 KRLX 111824
FFWRLX
WVC075-112130-
/O.NEW.KRLX.FF.W.0047.190711T1824Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
224 PM EDT Thu Jul 11 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Pocahontas County in northeastern West Virginia...
* Until 530 PM EDT.
* At 223 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
one inch of rain has already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Marlinton, Cass Scenic Railroad, Greenbank, Snowshoe, Durbin,
Hillsboro, Dunmore, Arbovale, Bartow, Cranberry Mountain Nature
Center, Slaty Fork, Minnehaha Springs, Frost, Boyer, Edray and
Buckeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3856 7967 3852 7966 3849 7970 3843 7969
3836 7973 3836 7976 3831 7981 3828 7979
3825 7982 3819 7992 3807 7998 3804 8025
3811 8035 3834 8035 3834 8033 3847 8008
3846 8002 3857 7986 3864 7971 3862 7962
$$
212 follow-up statements
998
WGUS71 KRLX 111958
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
358 PM EDT Thu Jul 11 2019
WVC075-112130-
/O.CON.KRLX.FF.W.0047.000000T0000Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pocahontas WV-
358 PM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
POCAHONTAS COUNTY...
At 358 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to two
inches of rain have already fallen. Flash flooding remains possible.
Some locations that will experience flooding include...
Marlinton, Cass Scenic Railroad, Greenbank, Snowshoe, Durbin,
Hillsboro, Dunmore, Arbovale, Bartow, Cranberry Mountain Nature
Center, Slaty Fork, Minnehaha Springs, Frost, Boyer, Edray and
Buckeye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3856 7967 3852 7966 3849 7970 3843 7969
3836 7973 3836 7976 3831 7981 3828 7979
3825 7982 3819 7992 3807 7998 3804 8025
3811 8035 3834 8035 3834 8033 3847 8008
3846 8002 3857 7986 3864 7971 3862 7962
$$
RG198
WGUS71 KRLX 112123 RRA
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
523 PM EDT Thu Jul 11 2019
WVC075-112133-
/O.EXP.KRLX.FF.W.0047.000000T0000Z-190711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pocahontas WV-
523 PM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING FOR POCAHONTAS COUNTY WILL EXPIRE AT 530
PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3856 7967 3852 7966 3849 7970 3843 7969
3836 7973 3836 7976 3831 7981 3828 7979
3825 7982 3819 7992 3807 7998 3804 8025
3811 8035 3834 8035 3834 8033 3847 8008
3846 8002 3857 7986 3864 7971 3862 7962
$$
26What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:12 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 11, 2:12 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
212 PM EDT Thu Jul 11 2019
.SYNOPSIS...
Cold front moves through on later today with strong storms.
Another high pressure builds for the beginning of the weekend.
Unsettled weather returns next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Thursday...
Performed a refresh on PoPs this morning to better correlate
with radar and satellite trends. Do expect to be somewhat
chasing PoPs today, as synoptic forcing lends to scattered
convection along subtle mesoscale waves in the uncapped
environment. At this hour, a broken prefrontal wave crosses the
64/79 corridors with another wave forming behind it over
southern Ohio. Will have to carefully monitor these storm
clusters as they intensify this afternoon, and as they modify
the environment the eventual cold front enters this evening.
As of 530 AM Thursday...
A cold front will approach from the west tonight. Ahead of the
front, expect an increase in clouds and showers mainly across
the southern half of the area this morning. Shower and storm
activity could intensity this afternoon aided by afternoon heat
and CAPE and some deep layered shear. In fact, there is a slight
risk for severe thunderstorms over portions of southeast OH and
northern half of WV through this evening. The main threat will
be damaging winds. PWATs around 2.25 inches suggest heavy
downpours could result in very heavy instantaneous pcpn rates
leading to flash flooding.
The actual cold front arrives along the OH River by 06Z tonight,
to promote additional showers or storms over the area. The front
moves east late tonight, exiting the eastern mountains by early
Friday morning.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 215 AM Thursday...
Gradual drying trend taking hold in the short term period. Could
still be a stray shower or storm on Friday, mainly across the
higher terrain during peak heating hours. Otherwise, high
pressure will gradually take hold, keeping the region dry
through the remainder of the extended period. There is a small
possibility for a stray shower or storm across far southwest VA
on Saturday as moisture streams northward from tropical low, but
overall area should remain dry.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 215 AM Thursday...
Showers and storms will increase in coverage again particularly
across the north at the start of the period as a frontal
boundary sags south towards the area. Period gradually becomes
more active by early to mid next week, as tropical low remnants
move north into the area. There is still however lots of
uncertainty with this and discrepancy between models concerning
the path and timing.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM Thursday...
VFR prevails at all sites this afternoon with IFR or worse
conditions likely in waves of heavy-raining thunderstorms. Winds
prevail from the SW today, turning gusty and variable in storms.
In general storms will produce variable gusts in the 20-30 kt
range, although the strongest storms will be capable of
producing 40+ kt winds. High moisture content is leading to very
heavy downpours with brief drops in visibility, commonly to IFR, to
LIFR in heaviest storms. Larger clusters of shower activity are
capable of bringing ceilings down to MVFR as well.
Most sites are seeing impacts at this time, spare for PKB, who
is enjoying a break in the action. This break is likely area-
wide late this afternoon, before another wave of storms comes in
later this evening. Though, the weakly capped environment will
still be conducive for isolated to scattered showers. After the
cold front crosses tonight from W to E, winds shift to
northwesterly. Tomorrow morning during the pre- dawn hours, a
low stratus deck is likely to form near and south of the slow-
moving front. GLAMP guidance suggest reduced ceilings at all
sites, however do think it'll be a bit tougher to attain at PKB
and HTS. At any rate expect stratus deck to lift and scatter
through the morning. Low confidence exists in this portion of
the forecast with widely varying model solutions. Low level flow
ought to stave off fog development, though if these should
calm, quick VSBY degradations are likely overnight with high
humidity.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium/high today, low tonight.
ALTERNATE SCENARIOS: Timing of convection may vary; timing and
occurrence of LL stratus may vary; patchy fog is possible though
unlikely.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H M M
HTS CONSISTENCY H H H H H H H H H H M H
BKW CONSISTENCY H H H H H H H M M M L L
EKN CONSISTENCY H H H H H H H H M M L M
PKB CONSISTENCY H H H H H H H H H H M M
CKB CONSISTENCY H H H H H H H H H H M H
AFTER 18Z FRIDAY...
IFR fog possible Saturday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ030>032-
039-040-521>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/SL/MC
NEAR TERM...ARJ/MC
SHORT TERM...SL
LONG TERM...SL
AVIATION...MCHazardous weather outlook, Jul 11, 12:39 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 1239 PM EDT Thu Jul 11 2019 VAZ003-004-WVZ024>026-033-034-515>520-121645- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 1239 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. An isolated strong to severe thunderstorm may occur this afternoon and early evening. Damaging winds are the primary strong storm risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ030>032-039-040-521>526-121645- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1239 PM EDT Thu Jul 11 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is also a slight risk for severe thunderstorms today. Damaging winds are the primary risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>029- 121645- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- 1239 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a slight risk for severe thunderstorms today. Damaging winds are the primary risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 11, 12:00 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
1200 PM EDT Thu Jul 11 2019
OHZ076-WVZ009>011-019-020-111645-
Washington-Doddridge-Ritchie-Wood-Pleasants-Tyler-
1200 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
PLEASANTS...RITCHIE...WESTERN DODDRIDGE...SOUTHERN TYLER AND EAST
CENTRAL WOOD COUNTIES...
At 1158 AM EDT, a strong thunderstorm was located near North Bend
State Park, or 7 miles northwest of Harrisville, moving east at 30
mph.
Locations impacted include...
Harrisville, St. Marys, Pennsboro, Belmont, West Union, North Bend
State Park, Newport, Ellenboro, Cairo, Pullman, Alma, Maxwell,
Schultz, Mountain, Lima, Hebron, Pike, Berea, Highland and Greenwood.
This includes Route 50 in West Virginia between mile markers 19 and
56.
Torrential rainfall is also occurring with this storm, with up to an
inch of rain in a short period of time. This may cause localized
flooding. Do not drive your vehicle through flooded roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3948 8071 3911 8074 3917 8132 3918 8130
3918 8131 3917 8134 3917 8137 3939 8135
TIME...MOT...LOC 1558Z 267DEG 27KT 3929 8113
21Special weather statement, Jul 11, 12:34 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
1234 PM EDT Thu Jul 11 2019
WVZ009-017>019-029-111715-
Calhoun-Ritchie-Wirt-Wood-Gilmer-
1234 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CALHOUN...SOUTHERN
RITCHIE...NORTHWESTERN GILMER...CENTRAL WIRT AND EAST CENTRAL WOOD
COUNTIES...
At 1232 PM EDT, a strong thunderstorm was located 7 miles northeast
of Elizabeth, moving east at 20 mph.
Locations impacted include...
Glenville, Elizabeth, Sand Fork, Auburn, Cherry, Smithville, Baldwin,
Walker, Stouts Mills, Troy, Palestine, Newberne, Freeport,
Greencastle, Coxs Mills, Big Springs, Brohard, Tanner, Macfarlan and
Burnt House.
Torrential rainfall is also occurring with this storm, with up to an
inch in a short period of time. This may cause localized flooding.
Do not drive your vehicle through flooded roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3910 8073 3902 8072 3888 8073 3900 8143
3919 8140
TIME...MOT...LOC 1632Z 281DEG 15KT 3912 8129
21Special weather statement, Jul 11, 1:22 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 PM EDT Thu Jul 11 2019
WVZ013>015-111800-
Kanawha-Lincoln-Putnam-
122 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA...SOUTHERN
PUTNAM AND NORTHEASTERN LINCOLN COUNTIES...
At 122 PM EDT, a strong thunderstorm was located over Tornado, or
near Nitro, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Chesapeake, Marmet, Belle, Cedar Grove, Poca, East Bank,
Glasgow, Pratt, Cross Lanes, Pinch, Alum Creek, Institute and
Tornado.
This includes the following highways...
Interstate 79 between mile markers 1 and 7.
Interstate 77 in West Virginia between mile markers 96 and 109.
Interstate 64 in West Virginia between mile markers 35 and 57.
West Virginia Turnpike between mile markers 88 and 95.
Route 119 between mile markers 67 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3830 8205 3847 8201 3843 8127 3826 8123
3819 8131
TIME...MOT...LOC 1722Z 276DEG 37KT 3836 8187
RGSpecial weather statement, Jul 11, 1:41 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston WV
141 PM EDT Thu Jul 11 2019
WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
141 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT RANDOLPH...POCAHONTAS AND
SOUTHEASTERN WEBSTER COUNTIES...
At 141 PM EDT, a strong thunderstorm was located 10 miles southeast
of Addison (Webster Springs), or 10 miles southeast of Webster
Springs, moving east at 35 mph.
Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3836 7973 3831 7981 3827 7979 3819 7992
3807 7996 3805 8027 3806 8029 3843 8038
3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026
RGSpecial weather statement, Jul 11, 1:46 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
146 PM EDT Thu Jul 11 2019
WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
146 PM EDT Thu Jul 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RANDOLPH...POCAHONTAS
AND SOUTHEASTERN WEBSTER COUNTIES...
At 141 PM EDT, an area of strong thunderstorms was located 10 miles
southeast of Addison (Webster Springs), or 10 miles southeast of
Webster Springs, moving east at 35 mph.
Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3836 7973 3831 7981 3827 7979 3819 7992
3807 7996 3805 8027 3806 8029 3843 8038
3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026
RGSpecial weather statement, Jul 11, 1:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Thu Jul 11 2019
WVZ028>031-039-040-521-522-525-526-111845-
Barbour-Southeast Webster-Northwest Randolph-Harrison-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-Southeast Randolph-
153 PM EDT Thu Jul 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RANDOLPH...SOUTHEASTERN GILMER...LEWIS...BRAXTON...UPSHUR...NORTHERN
WEBSTER...SOUTHERN BARBOUR AND SOUTH CENTRAL HARRISON COUNTIES...
At 150 PM EDT, strong thunderstorms were clustered 9 miles east of
Glenville, moving east at 40 mph.
Locations impacted include...
Elkins, Buckhannon, Weston, Sutton, Audra State Park, Webster
Springs, Belington, Gassaway, Addison (Webster Springs), Jackson
Mill, Stonewall Jackson, Rock Cave, Holly River State, Junior,
Burnsville, Jane Lew, Flatwoods, Womelsdorf (Coalton), Eden and
Little Birch.
This includes the following highways...
Interstate 79 between mile markers 48 and 108.
Route 19 between mile markers 64 and 68.
Route 33 between mile markers 1 and 35.
Torrential rainfall is also occurring with these storms,with up to
an inch of rain, in a short period of time. This may cause localized
flooding. Do not drive your vehicle through flooded roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3841 8041 3851 8066 3853 8065 3853 8071
3866 8102 3916 8043 3903 7976
TIME...MOT...LOC 1750Z 281DEG 48KT 3891 8065
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:49 AM EDT | Special Weather Statement | RLX | Mason | 56 min |
| Jul 11, 11:34 AM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wood | 26 min |
| Jul 11, 12:00 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 45 min |
| Jul 11, 12:13 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 2 hr |
| Jul 11, 12:34 PM EDT | Special Weather Statement | RLX | Gilmer, Wirt | 41 min |
| Jul 11, 12:35 PM EDT | Flash Flood Watch | RLX | Barbour, Harrison, Lewis, Pocahontas, Randolph, Taylor and 2 more | 7 hr |
| Jul 11, 1:22 PM EDT | Special Weather Statement | RLX | Kanawha | 38 min |
| Jul 11, 1:41 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 64 min |
| Jul 11, 1:46 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 59 min |
| Jul 11, 1:53 PM EDT | Special Weather Statement | RLX | Braxton, Lewis, Upshur, Webster | 52 min |
| Jul 11, 2:29 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 3 hr |
| Jul 11, 2:29 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 31 min |
| Jul 11, 2:40 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph | 2 hr |
| Jul 11, 7:31 PM EDT | Special Weather Statement | RLX | Tyler | 29 min |
| Jul 11, 7:35 PM EDT | Special Weather Statement | RLX | Pleasants, Wood | 55 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Taylor | 27 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.